Winter Storm, Northern Clearwater Mountains
- When
- February 1, 1:00 AM MST to 6:00 PM MST
- Where
- Northern Clearwater Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.674, -115.657 (the zone’s center; the record gives no point)
4 to 8 inches of snow fell mainly over the higher elevations of the Clearwater Mountains. Gusty westerly winds at 20 to 30 mph, with some gusts measuring 56 mph, accompanied the snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MSO wrote it up.
4 to 8 inches of snow fell mainly over the higher elevations of the Clearwater Mountains. Gusty westerly winds at 20 to 30 mph, with some gusts measuring 56 mph, accompanied the snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jan 31, 8:21 PM MST, 4 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
821 PM MST TUE JAN 31 2006
.UPDATE...NO UPDATES PLANNED AT THIS TIME. CURRENT FORECAST IS ON
TRACK. MSX RADAR IS SHOWING THE LEADING EDGE OF THE PRECIPITATION
MOVING INTO THE WESTERN COUNTIES...CLOUDS ALSO INCREASING OVER THE
AREA WHICH WILL HELP SLOW DOWN THE TEMPERATURE DROP. WILL REISSUE
THE CURRENT GTFWSWMSO.
&&
.PREV DISCUSSION... (ISSUED 220 PM MST TUE JAN 31 2006)
SHORT TERM...A POWERFUL PACIFIC STORM WILL MOVE ACROSS THE REGION
LATE TONIGHT AND WEDNESDAY. THIS STORM IS PACKING STRONG WINDS
ALOFT...CONSIDERABLE MOISTURE AND ENERGY TO PRODUCE PRECIPITATION.
THIS STORM IS SIMILAR TO PREVIOUS STORMS...BUT WITH MORE WIND AND
A MORE UNSTABLE ATMOSPHERE. NUMEROUS HEADLINES ISSUED...SEE
GTFWSWMSO AND GTFNPWMSO FOR DETAILS. THE GFS MODEL SEEMS TO HANDLE
OVERALL FEATURES WELL...BUT MAY NOT BE QUITE FAST ENOUGH WITH
SPEED. A COOL...MOIST AND UNSTABLE AIR MASS WILL LINGER WEDNESDAY
NIGHT.
LONG TERM...PROGRESSIVE PATTERN WILL CONTINUE THROUGH EARLY
FRIDAY KEEPING SNOW IN THE FORECAST. ON FRIDAY A SURFACE AND UPPER
LEVEL RIDGE WILL BUILD INTO THE REGION AHEAD OF YET ANOTHER
PACIFIC SYSTEM FOR THE WEEKEND. THIS NEXT SYSTEM WILL BRING VALLEY
RAIN AND MOUNTAIN SNOW FOR SATURDAY THEN ALL SNOW BY SUNDAY AS A
COOLER AIRMASS MOVES IN BEHIND THIS SYSTEM. THE FORECAST FOR LATE
SUNDAY THROUGH TUESDAY IS A BIT SUSPECT AS THE EXTENDED MODELS
DIVERGE SIGNIFICANTLY DURING THIS TIME. THE GFS HAS CONTINUED THE
BEST RUN TO RUN CONSISTENCY SO CURRENT FORECAST IS TRENDED TOWARD
THIS DRIER SOLUTION. WILL CONTINUE TO MONITOR AND ADJUST AS
NECESSARY AS THE MODELS COME MORE IN LINE.
AVIATION...MOUNTAIN AND PASS OBSCURATIONS WILL INCREASE TONIGHT
AS A STRONG PACIFIC SYSTEM MOVES THROUGH. IN ADDITION STRONG
UPPER LEVEL WINDS WILL BE EXPERIENCED. PLEASE SEE APPROPRIATE
TAFS AND TWEBS FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4000 FEET FOR
KOOTENAI/CABINET REGION...WEST GLACIER REGION...LOWER CLARK
FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS...POTOMAC/SEELEY
LAKE REGION.
ID...WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4000 FEET FOR
NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
WIND ADVISORY UNTIL 5 AM WEDNESDAY FOR OROFINO/GRANGEVILLE
REGION...LOWER HELLS CANYON/SALMON RIVER REGION.
SNOW ADVISORY UNTIL 11 AM WEDNESDAY ABOVE 4000 FEET FOR WESTERN
LEMHI COUNTY...EASTERN LEMHI COUNTY.
&&
UPDATE...KOLATA
PREV DISCUSSION...BAUCK/MEAD
AVIATION...KOLATAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 303 PM MST TUE JAN 31 2006 IDZ005>010-MTZ001>006-043-011015- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 203 PM PST TUE JAN 31 2006 /303 PM MST TUE JAN 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A VIGOROUS PACIFIC STORM WILL MOVE OVER THE REGION LATE TONIGHT PRODUCING HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS. PLEASE SEE GTFWSWMSO AND GTFNPWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF HEAVY MOUNTAIN SNOW AND GUSTY WINDS WILL CONTINUE INTO WEDNESDAY AS A STRONG PACIFIC STORM SYSTEM CONTINUES TO IMPACT THE REGION. PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491830, 5491831.